Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 49, NWS Buffalo, NY

July 5, 2003

NWS Buffalo, NY issued this special marine warning at Jul 5, 2003, 7:15 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2003, 7:15 PM EDT (23:15 UTC)
Expired
Jul 5, 2003, 8:45 PM EDT
In force
90 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 5, 3:13 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 5, 3:13 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
313 PM EDT SAT JUL 5 2003

CLOUD COVER HAS HELPED SO FAR IN CUTTING DOWN ON CONVECTION SO FAR
THIS AFTERNOON BUT ACTIVITY IS STARTING TO BLOSSOM MORE NORTH OF
LAKE ONTARIO AND NEAR DETROIT.  DEW POINTS ARE STILL RUNNING ACROSS
THE REGION IN THE UPPER 60S TO LOWER 70S.  EXPECT ACTIVITY TO BUILD
MORE DURING THE LATE AFTERNOON.  HIGHEST CAPES ARE INDICATED FROM
THE ST LAWRENCE VALLEY NORTH.

TONIGHT...WE WILL KEEP CHANCE POPS FOR THUNDERSTORMS IN THIS EVENING
FOR WESTERN ZONES AND THROUGH ABOUT MIDNIGHT FOR EASTERN ZONES AS
VORT MAX MOVES OFF TO THE EAST.  CANT RULE OUT SEVERE CRITERIA BUT
WILL LEAVE MENTION OUT OF BODY OF ZONES.

SUNDAY...MODELS IN FAIR AGREEMENT WITH A WEAK SURFACE HIGH BUILDING
IN AND SLIGHTLY LOWER DEW POINTS.  THIS IS QUITE A CHANGE FROM THE
06Z MESOETA SO WE WILL STICK WITH CONTINUITY AND KEEP ALL ZONES DRY
FOR SUNDAY AND SUNDAY NIGHT.

MONDAY...BOTH GFS AND ETA INDICATING A SHORT WAVE MOVING ACROSS THE
NORTHERN GREAT LAKES.  GFS IS QUITE A BIT DEEPER WITH THE RESULTING
SURFACE LOW BUT IN BOTH CASES IT LOOKS LIKE A RETURN TO SOUPIER DEW
POINTS AND A THREAT OF SHOWERS AND THUNDERSTORMS.  WILL GO WITH
CHANCE POPS.

MONDAY NIGHT AND TUESDAY...OUR FORECAST AREA REMAINS IN THE
BAROCLINIC ZONE WITH THE SURFACE FRONT LYING ACROSS THE REGION.
WILL HAVE TO KEEP CHANCE POPS IN THE FORECAST.

WEDNESDAY/THURSDAY...GFS INDICATING A SECONDARY SHORT WAVE MOVING
JUST TO OUR SOUTH ALONG THE WEAK BAROCLINIC ZONE WITH A SURFACE LOW
MOVING FROM THE UPPER OHIO VALLEY TO OFF THE NEW JERSEY COAST BY
THURSDAY MORNING.  WILL KEEP A CHANCE IN FOR ALL ZONES WEDNESDAY AND
JUST THE EASTERN ZONES THURSDAY.  COOLEST TEMPERATURES ON THE BACK
SIDE OF THE LOW THURSDAY WITH 850 TEMPS DOWN TO AROUND 8C.  LOW TO
MID 70S FOR HIGHS A LITTLE BIT WARMER THAN PREVIOUS FORECAST.

FRIDAY AND SATURDAY A DRY FORECAST AT THIS TIME ALONG WITH A WARMING
TREND.

THATS ALL FOR NOW.  ZONES OUT AROUND 345 PM.

.BUF...NONE.

SAGE
Hazardous weather outlook, Jul 5, 4:39 AM EDT, 14 hours 36 minutes before
NYZ001>008-010>014-019>021-085-050845-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
439 AM EDT SAT JUL 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

A VERY WARM AND HUMID AIRMASS IN PLACE ACROSS WESTERN AND NORTH
CENTRAL NEW YORK WILL ONCE AGAIN SERVE AS A BREEDING GROUND FOR
THUNDERSTORMS THIS AFTERNOON. AN UPPER AIR DISTURBANCE WILL HELP TO
ENHANCE THESE STORMS, AND THIS COULD RESULT IN STRONG TO SEVERE
THUNDERSTORMS WITH DAMAGING WIND GUSTS DURING THE COURSE OF THE
AFTERNOON AND EARLY EVENING.

A MOISTURE RICH AIRMASS WILL ALSO ALLOW FOR TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:07 PM EDTSpecial Marine WarningBUF83 min
Jul 4, 11:32 PM EDTSevere Thunderstorm WarningBUFChautauqua43 min
Jul 4, 11:50 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego55 min
Jul 5, 12:57 AM EDTSevere Thunderstorm WarningBUFLewis33 min
Jul 5, 3:24 AM EDTSpecial Marine WarningBUF51 min
Jul 5, 7:56 PM EDTSpecial Marine WarningBUF34 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.